Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 26, 2019, 2:17 PM MST for 12 counties in Montana. It took effect at Jan 27, 2019, 12:00 PM MST. It was in force for 15 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 26, 2019, 2:17 PM MST (21:17 UTC)
- In effect from
- Jan 27, 2019, 12:00 PM MST
- Expired
- Jan 28, 2019, 3:06 AM MST
- In force
- 15 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 27, 5:17 PM MST | NON-TSTM WND GST 58 | 10 Wsw Westby, MT | MESONET STATION MTCOM, COMERTOWN 6S. |
| Jan 27, 6:16 PM MST | NON-TSTM WND GST 68 | 9 Sw Bredette, MT | MESONET STATION MTMCD, BREDETTE 8WSW. |
| Jan 27, 7:52 PM MST | NON-TSTM WND GST 65 | Opheim, MT | |
| Jan 27, 8:44 PM MST | NON-TSTM WND GST 57 | 14 Nnw Hell Creek Rec A, MT | MESONET STATION KIGM8, KING COULEE. |
| Jan 27, 9:08 PM MST | NON-TSTM WND GST 56 | 4 Ne Hodges, MT | MESONET STATION MTBVR, HODGES 3NE/BEAVER HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS75 KGGW 262117 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 217 PM MST Sat Jan 26 2019 ...A Strong Alberta Clipper Moves Through The Area Late Sunday... .Strong winds will increase Sunday from west to east. Winds are expected to gust near 70 in some places late Sunday, then diminish Sunday Night from west to east. MTZ016>027-059>062-271200- /O.UPG.KGGW.HW.A.0001.190127T1900Z-190128T1200Z/ /O.NEW.KGGW.HW.W.0002.190127T1900Z-190128T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 217 PM MST Sat Jan 26 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO 5 AM MST MONDAY... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect from noon Sunday to 5 AM MST Monday. The High Wind Watch is no longer in effect. * WINDS...Northwest 35 to 45 mph with gusts 60 to 70 mph. * TIMING...Sunday afternoon through late Sunday Night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Scattered power outages can be expected. Secure loose items such as trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
125 WWUS75 KGGW 270412 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 912 PM MST Sat Jan 26 2019 ...A Strong Alberta Clipper Moves Through The Area Late Sunday... .Strong winds will increase Sunday from west to east. Winds are expected to gust near 70 in some places late Sunday, then diminish Sunday Night from west to east. MTZ016>027-059>062-272000- /O.CON.KGGW.HW.W.0002.190127T1900Z-190128T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 912 PM MST Sat Jan 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 5 AM MST MONDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * TIMING...Sunday afternoon through late Sunday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
527 WWUS75 KGGW 271001 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 301 AM MST Sun Jan 27 2019 MTZ016>027-059>062-280100- /O.CON.KGGW.HW.W.0002.190127T1900Z-190128T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 301 AM MST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST MONDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * TIMING...Noon today through 5 AM Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
520 WWUS75 KGGW 272120 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 220 PM MST Sun Jan 27 2019 MTZ016>027-059>062-281130- /O.CON.KGGW.HW.W.0002.000000T0000Z-190128T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, and Culbertson 220 PM MST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * TIMING...Through 5 AM Monday, with strongest winds between now and 9 PM this evening. * IMPACTS...Scattered power outages can be expected. Travel will be difficult, especially for high profile vehicles. Secure loose items such as trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
785 WWUS75 KGGW 281006 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 306 AM MST Mon Jan 28 2019 MTZ016>027-059>062-281115- /O.CAN.KGGW.HW.W.0002.000000T0000Z-190128T1200Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- 306 AM MST Mon Jan 28 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Warning. Breezy conditions are expected to continue today across the area, though wind speeds have been gradually decreasing early this morning. This trend is expected to continue. Thus, the High Wind Warning is no longer in effect. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 26, 1:40 PM MST, 37 minutes earlier.
Area forecast discussion, Jan 26, 1:40 PM MST, 37 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 140 PM MST Sat Jan 26 2019 .DISCUSSION... ...Very Windy Late Sunday With Gusts to 70 mph Possible... Eyes are on an Alberta Clipper that will drop out of northern Albert Saturday Night, crossing Sask and into North Dakota late Sunday. Bitter arctic air northeast of the clipper with create very strong Cold Air Advection that will help to force mid level winds of up 65 knots to the surface over northeast Montana late Sunday. Surface pressure rises are also very impressive, with up to 24 mb in 6 hours moving into ND. With this in mind, have gone ahead and issued High Wind Warnings for the entire area. Strongest winds are expected to be northeast of Glasgow with gusts to 70 mph. The fast moving strong clipper moves into the Great Lakes Monday as a 1045 mb surface high moves in from NW Canada. A closed low with a core of arctic air drops into the northern Plains with 850 mb temps down close to -42C. But a West Coast upper ridge should help deflect this to our east. Look for Tuesday and Wednesday being the coldest days. Look for things to modify afterwards with highs next Saturday back into mostly the 30s. TFJ && .AVIATION... FLIGHT CAT: VFR west. MVFR/IFR becoming VFR late tonight east. DISCUSSION: Low clouds and snow showers will move out of KSDY this afternoon with rising ceilings from west to east this evening. LLWS will be of concern tonight at all areas with very strong NW winds at all airports Sunday. TFJ && .HYDROLOGY... Some ice jamming is occurring on the Missouri and Yellowstone Rivers. Of concern is near Wolf Point and near Terry. May have to issue Flood Advisories/Statements if conditions worsen. TFJ To monitor river stage readings, go to our Advanced Hydrologic Prediction Service (AHPS) page at www.weather.gov/glasgow then click on "Rivers and Lakes" then "River Observations". Data for this page are provided by the USGS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon Sunday to 5 AM MST Monday for Central and Southeast Phillips...Central and Southern Valley... Daniels...Dawson...Eastern Roosevelt...Garfield...McCone... Northern Phillips...Northern Valley...Petroleum...Prairie... Richland...Sheridan...Southwest Phillips...Western Roosevelt... Wibaux. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:54 AM MST | High Wind Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 11 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.